Texas, 2004

Damaging Wind in Texas, June 19, 2004

June 19, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 1:45 PM CST, 2 hours earlier.

Area forecast discussion, Jun 19, 1:45 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT SAT JUN 19 2004

.DISCUSSION...
MODELS IN ROUGH AGREEMENT ON THE SHORT TERM. COOL FRONT MOVING INTO
SE CORNER OF OK IS LACKING IN UPPER LEVEL STEERING TO PUSH VERY FAR
INTO THE REGION. THE MCS ASSOCIATED WITH IT THIS MORNING HAS
SCATTERED OUT...ALTHOUGH EXISTING STORMS ARE ON THE STRONG SIDE.
OUTFLOW BOUNDARIES PUSHING INTO CWA RESULTED IN ISOLATED STORMS PAST
COUPLE OF HOURS. THIS ACTIVITY SHOULD INCREASE TOWARDS EVENING WITH
MORE BOUNDARY INTERACTION EXPECTED...AND SOME UPPER SPEED
DIVERGENCE EVIDENT. STILL APPEARS DIURNALLY DRIVEN AND WILL REDUCE
TO SLIGHT CHANCE AFTER MIDNIGHT. MOISTURE DEEPER TODAY ON SOUNDING
THAN WAS YESTERDAY...AND EXPECT IT TO BE EVEN DEEPER TOMORROW.
THUS...40 TO 50 PERCENT AREWIDE EXPECTED...MOST LIKELY EARLIER IN
THE DAY AS STRONG VORT MAX BEGINS MOVING EAST THRU THE AREA.
SUNDAY NIGHT AND MONDAY SHOULD BE FAIRLY QUIET AS FRONTAL
REMNANTS MOVE NORTH OF AREA. THINGS GET INTERSTING AGAIN ON TUESDAY
AS SHORT WAVE IN CENTRAL TX MOVES EAST...AND THE OLD FRONT BEGINS
TO SAG SOUTHWARD ONCE AGAIN. TOUGH TO TELL WHICH FEATURE WILL BE
THE BIGGER PLAYER...BUT FEELING IS THAT WEDNESDAY AND THURSDAY COULD
BE RATHER WET. COULD BE NOCTURNAL IN NATURE AS LARGE VORTEX NORTH
OF THE GREAT LAKES WILL INDUCE A NW FLOW REGIME OVER KS/OK...AND
MODELS INDICATING HIGH DAYTIME INSTABILITY OVER SOUTHERN PLAINS.
THINGS LOOKING RIPE FOR DAYTIME MCS THOSE REGIONS TO MOVE
THIS WAY AT NIGHT...EVEN THOUGH ITS GETTING RATHER LATE IN THE SEASON
FOR THIS SORT OF MISBEHAVIOR.
UPPER LEVEL SHEAR ZONE SINKING SLOWLY THROUGH THE AREA END OF THE
WEEK SHOULD BE FOLLOWED BY SLIGHTLY DRIER AIR...WHICH COULD BE A
DESERVED BREAK FROM RAIN AND HUMIDITY BY NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  90  74  93 /  40  50  30  20
MLU  74  90  73  91 /  30  40  30  20
TXK  74  89  73  93 /  40  40  20  30
TYR  74  91  74  93 /  40  50  30  20
LFK  75  91  72  93 /  30  50  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 19, 11:00 AM CST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUN 19 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUN 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY DURING THE
AFTERNOON...ESPECIALLY NORTH OF INTERSTATE 20....AS A FRONTAL
BOUNDARY APPROACHES THE AREA FROM THE NORTH. THE MAIN THREAT WITH THE
STORM IS THAT OF HEAVY RAINFALL. HOWEVER...ISOLATED STRONGER STORMS
THAT DEVELOP COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY WITH THE
LINGERING SURFACE FRONTAL BOUNDARY BEFORE IT MOVES BACK NORTHWARD.
MORE ACTIVITY WILL BE POSSIBLE ON INTO THE WORK WEEK AS WELL IN
CONJUNCTION WITH AN UPPER LEVEL LOW WHICH WILL DEVELOP OVER THE
AREA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The radar

The Shreveport radar (KSHV), 143 km away, was scanning. The volume nearest the first event began at 21:43 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wood

When
June 19, 3:45 PM CST
Where
Wood County, 8 mi E of Mineola
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.667, -95.350

Trees blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404625.